Forums


CGRPs (calcitonin-gene-related peptide)

Ajovy: Have you tried it? Share your experience here.

  • By dollarslice

    Started with a three month dose twelve days ago. I’m cautiously optimistic… haven’t had a migraine yet. But it isn’t that unusual for me to go a couple weeks without one. I get around 8-10 days a month and they tend to come in clumps. I had seven days in a row with the last day being the day I started Ajovy, so I was due for a break.

    However, my brain feels absolutely the same. Still photophobic all the time, still feel “migrainey” sometimes and I have to avoid triggers, etc. When I first tried topamax it cured my photophobia and made me feel like I couldn’t get a migraine even if I stared at strobe lights all day. I don’t get that feeling with Ajovy, I just feel normal (for me). But I guess it’s still early since the drug doesn’t kick in right away.

    Anyway, hoping to hear from someone else on this drug. I feel like a guinea pig since I can’t find anyone online or offline who is on it!

    reply
    • By Tom Picerno Moderator

      @dollarslice I started Ajovy in December using the monthly injection. I find that the shot seems to diffuse the migraine pain. I suffer from daily migraine and they wax and wane depending on the weather and what my stimuli are at the moment. It has not stopped the migraine pain, but they are more manageable then before the shot. I am also on Botox so the combo may prove to be more beneficial over time I’m hoping. The only side effect I’ve noticed is some itchiness in my extremities but nothing terrible. These CGRP drugs are still really new so over time we will find out more about how to optimize the therapy.

      reply
    • By Tom Picerno Moderator

      @dollarslice I started Ajovy in December using the monthly injection. I find that the shot seems to diffuse the migraine pain. I suffer from daily migraine and they wax and wane depending on the weather and what my stimuli are at the moment. It has not stopped the migraine pain, but they are more manageable then before the shot. I am also on Botox so the combo may prove to be more beneficial over time I’m hoping. The only side effect I’ve noticed is some itchiness in my extremities but nothing terrible. These CGRP drugs are still really new so over time we will find out more about how to optimize the therapy.

      reply
  • By alis7

    Hi: the real end for all kinds of migraine headaches was done in 1998 when I discoverd the migraine finger pressure points that can stop migraine headaches if we do it as must be done.
    You can see this video to learn how to do finger pressure for frontal migraine and for occipital migraine.
    http://www.medicalvideos.us/play.php?vid=1963
    then you can do at your home your migraine device as shown step by step how you can do it in this video:
    http://www.medicalvideos.us/videos-1719-how-to-do-migraine-device
    You can read this interview:
    http://www.webmd.com/migraines-headaches/news/20020319/experimental-surgery-being-used-to-treat-migraines
    Ali Sultaneh

    reply
  • By ladiegray

    Hello
    I got my 1st injection a week ago Friday, do 8 days ago. I got my period this past cpuple of days, and per usual I am having horrible migraines. In fact, this particular cycle I have had a non stop migraine for 3 days, at what i consider to be 8-10/10 level. I hope it isn’t the ajovy. I have yet to find out when the ad is supposed to actually kick in. I also get botox injections every 3 months and after round 2 it seemed effective but now at round 4 not at all. I am feeling pretty desperate and sick of being this debilated. Praying ajovy works but so far nothing or it is making them even worse!

    reply
  • By Joanna Bodner Keymaster

    If you have tried or been prescribed Ajovy you may be eligible for a paid research opportunity. To learn more about it, click here. – https://bit.ly/2zxHwj5

    Good luck & please continue to share your experience with Ajovy! -Joanna

    reply
  • By amp254

    Gave myself my first injection of Ajovy on 11/27/18. Helped my chronic neck pain and has helped with migraines also. Have had migraine but pain not as severe in head or neck so difficult to tell when to take Zomig. Have just gone to bed and slept and pain was not as bad. Have had side effects of nausea, constipation and severe bloating since. Increasing in severity. Hope it doesn’t last all month. Not sure I will do a second injection of it does continue all the time.

    reply
  • By TeaAndCrumpets

    I’ve had 2 months of Ajovy so far. I dropped Depakote dose to 250 mg (from 1000) during the first month and stopped it completely for the second month and am now due for the third. I do still get botox every 3 months and use Sumatriptan and Ergotamine injections as rescue meds.
    My migraines are significantly reduced in frequency and intensity though have had to use Sumatriptan once and Ergotamine once as I got closer to the end of the 4 week cycle. My neurologist and I agreed since the drug was new to both of us to start out with monthly injections instead of three at a time for 3 mo ths.
    My only complaint initially has been its pretty painful to inject though not nearly as bad as Ergotamine. More recently, I’ve developed a rash first on my back now on my chest that is incredibly itchy. I’me mot sure its related and the Ajovy has helped A Lot!!! I’m due for the 3rd and will probably go ahead and take it and invest in hydrocortisone

    reply
    • By Ellen H

      To: TeaAndCrumpets

      I am not a medical person, but an itchy rash after a new medication sounds serious. You might want to get a second opinion. Ellen H.

      reply
  • By Ellen H

    I tried Ajovy, 11/14/2018. I woke up the next day with a screeching migraine on top of the migraine that I live with everyday. It’s been 35 days, and my head is still screeching. I think I am done with Ajovy. Ellen H.

    reply
  • By 1qsljqg

    Hi. I’ve had post- traumatic migraines for 5 years from MTBI. I started Ajovy Dec 3rd after Aimovig failed to help. I have had no migraine improvement with Ajovy. I am also having side effects, including dizziness, constipation & irritability.I saw my PCP 2 wks after Ajovy started for severe ear pain. She said it was a flair up of my trigeminal neuralgia from the Ajovy. I’ve been waiting years for these medications & it’s very disappointing. The hype before these drugs came out was way over- inflated. Hope it works for someone.😑

    reply
  • By Blitzenk9

    I took my 1st AJOVY injection last month. No side affects. I went from having 2-4 migraines a WEEK to 1 migraine and 2 headaches ALL MONTH. Just had my 2nd AJOVY injection last week. No side affects. 1 migraine this week. So far, I’m so happy and going to continue feeling cautiously optimistic. This might be GAME CHANGER for me after living with chronic migraines for over 15 years

    reply
  • By blondie12

    I’m due for my 3rd injection in 2 days. I’ve been getting Botox for several years now and it does help, but I still get about 6 migraines a month. I have had excellent results so far with the Ajovy. The 1st month I had only 2 migraines and the 2nd month I have not had any! I also have ON. The Ajovy is not eliminating the ON pain but it is not prove to a migraine like it usually does.
    My doctor wants to do Botox for the ON only now, which will also be this coming week.
    My only side effect has been pain at the injection site, which lasted about one day.

    reply